Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 1, 2016, 11:07 AM CDT for 6 parishes in Louisiana. It was in force for 68 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 11:07 AM CDT (16:07 UTC)
- Expired
- May 1, 2016, 12:15 PM CDT
- In force
- 68 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 11:10 AM CDT | HAIL 1 | Cut Off, LA | PUBLIC REPORT RELAYED BY MEDIA |
| May 1, 11:40 AM CDT | MARINE TSTM WIND 39 | Lakefront Airport, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted.
682
WUUS54 KLIX 011607
SVRLIX
LAC051-057-071-075-087-089-011715-
/O.NEW.KLIX.SV.W.0103.160501T1607Z-160501T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAFOURCHE PARISH IN SOUTHEASTERN LOUISIANA...
ST. CHARLES PARISH IN SOUTHEASTERN LOUISIANA...
ORLEANS PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
JEFFERSON PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 1215 PM CDT
* AT 1106 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF MADISONVILLE TO NEAR LOCKPORT...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...CUT OFF...AVONDALE...EAST NEW
ORLEANS...MARRERO...TIMBERLANE...LAROSE...BELLE CHASSE...METAIRIE...
HAHNVILLE...GALLIANO...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...
LOCKPORT...JEAN LAFITTE AND LAFITTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2965 9060 3009 9032 3005 9013 3007 9002
3017 8989 3008 8965 3000 8970 3001 8980
2999 8982 2998 8970 2995 8968 2992 8970
2990 8966 2939 8990 2939 8996 2933 8994
2936 8991 2924 8997
TIME...MOT...LOC 1606Z 299DEG 28KT 3032 9008 2968 9050
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
252
WWUS54 KLIX 011653
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1153 AM CDT SUN MAY 1 2016
LAC051-057-071-075-087-089-011715-
/O.CON.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
LAFOURCHE LA-ST. CHARLES LA-ORLEANS LA-ST. BERNARD LA-PLAQUEMINES LA-
JEFFERSON LA-
1153 AM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EAST CENTRAL LAFOURCHE...SOUTHEASTERN ST. CHARLES...ORLEANS...
NORTHWESTERN ST. BERNARD...NORTHWESTERN PLAQUEMINES AND JEFFERSON
PARISHES...
AT 1152 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST NEW
ORLEANS...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...HARVEY...CUT OFF...AVONDALE...EAST NEW ORLEANS...
MARRERO...TIMBERLANE...LAROSE...BELLE CHASSE...METAIRIE...GALLIANO...
JEFFERSON...GRETNA...HARAHAN...WESTWEGO...JEAN LAFITTE...LAFITTE...MERAUX
AND ESTELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2955 9045 3005 9013 3008 9000 3017 8989
3008 8965 3004 8969 3000 8970 3001 8980
2999 8982 2998 8981 2998 8970 2995 8968
2992 8970 2990 8966 2939 8990 2939 8996
2933 8994 2936 8991 2924 8997
TIME...MOT...LOC 1652Z 261DEG 31KT 3003 8990
HAIL...1.00IN
WIND...<50MPH
$$356
WWUS54 KLIX 011703
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 PM CDT SUN MAY 1 2016
LAC051-057-075-089-011712-
/O.CAN.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
LAFOURCHE LA-ST. CHARLES LA-PLAQUEMINES LA-JEFFERSON LA-
1203 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAFOURCHE...
SOUTHEASTERN ST. CHARLES...NORTHWESTERN PLAQUEMINES AND JEFFERSON
PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED FOR LAFOURCHE...ST.
CHARLES...PLAQUEMINES AND JEFFERSON PARISHES.
LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
3016 8986 3013 8982 3014 8980 3008 8965
3004 8969 3000 8970 3001 8980 2999 8982
2998 8981 2998 8970 2995 8968 2992 9003
2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1702Z 258DEG 26KT 3006 8982
$$
LAC071-087-011715-
/O.CON.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
ORLEANS LA-ST. BERNARD LA-
1203 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR ORLEANS AND NORTHWESTERN ST. BERNARD PARISHES...
AT 1202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST NEW
ORLEANS...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...GRETNA...ARABI...MERAUX AND
LAKEFRONT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
3016 8986 3013 8982 3014 8980 3008 8965
3004 8969 3000 8970 3001 8980 2999 8982
2998 8981 2998 8970 2995 8968 2992 9003
2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1702Z 258DEG 26KT 3006 8982
HAIL...1.00IN
WIND...<50MPH
$$712
WWUS54 KLIX 011711
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1211 PM CDT SUN MAY 1 2016
LAC071-087-011721-
/O.EXP.KLIX.SV.W.0103.000000T0000Z-160501T1715Z/
ORLEANS LA-ST. BERNARD LA-
1211 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS AND NORTHWESTERN ST.
BERNARD PARISHES WILL EXPIRE AT 1215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2992 9013 3005 9011 3008 9000 3013 8993
3016 8986 3013 8982 3014 8980 3008 8965
3004 8969 3000 8970 3001 8980 2999 8982
2998 8981 2998 8970 2995 8968 2992 9003
2994 9006 2993 9006 2991 9009
TIME...MOT...LOC 1710Z 299DEG 28KT 3006 8982
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:02 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 1, 9:02 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 AM CDT SUN MAY 1 2016
...SOUNDING DISCUSSION...
GULF MOISTURE REALLY REBOUNDED OVERNIGHT IN THE SFC TO 925 MB
LAYER. THE SOUTHERLY ONSHORE FLOW HAS ALLOWED THE ATMOSPHERE TO
RECOVER FOR STORMS AGAIN TODAY. MIXED LAYER CAPE IS 2100 J/KG AND
PW AT 1.69 INCHES IS NEAR THE MAX FOR THIS TIME OF YEAR IN THE
SPC CLIMATOLOGY. THESE FACTORS AND A DEEP WARM CLOUD LAYER ARE
ALLOWING FOR EFFICIENT RAINFALL. FLOODING AND FLASH FLOODING IS A
SIGNIFICANT CONCERN TODAY FROM INTENSE RAINFALL AREAS AND
ESPECIALLY ANY TRAINING STORMS. SHEAR IS LESS FAVORABLE TODAY SO
OVERALL SEVERE WIND THREAT IS RELATIVELY LOW. MODEST LAPSE RATES
FROM 600 TO 350 MB... ABOUT 7 C/KM PROVIDE SOME HAIL THREAT FROM
STRONGER STORMS. ALOFT A 115 KT JET STREAK NEAR 200 MB OVER SOUTH
LOUISIANA WILL HELP SUSTAIN DEEP CONVECTION.
KRAUTMANN
&&
.PREV DISCUSSION... /ISSUED 400 AM CDT SUN MAY 1 2016/
SHORT TERM...
A LULL IN THE RAINFALL IS CURRENTLY OCCURRING BUT NOT EXPECTED TO
LAST LONG. ADDITIONAL DEVELOPMENT IS EXPECTED TO BEGIN IN THE NEXT
FEW HOURS AS THE MOISTURE INCREASES ONCE AGAIN OVER THE AREA.
FLASH FLOOD WATCH HAS BEEN EXTENDED AND REMAINS IN EFFECT.
LOOKING AT OUR SUNDAY...ADJUSTED LOW TEMPERATURES OVERNIGHT AS
TEMPERATURES HAD ALREADY COOLED INTO THE MID 60S IN MANY LOCATIONS.
CURRENT GUIDANCE SHOWS RAINFALL SETTING UP IN A WEST TO EAST LINE
ACROSS MAINLY THE NORTHSHORE AREAS WITH MORE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTHSHORE BY MID TO LATE MORNING. THE
MAIN THREATS TODAY WILL BE THE POSSIBILITY OF HAIL AS CAPE VALUES
REMAIN SUFFICIENT FOR DEVELOPMENT AND PERIODS OF HEAVY RAINFALL
ONCE AGAIN.
RAIN CHANCES REMAIN HIGHER THAN NORMAL ON MONDAY WITH INCREASED
MOISTURE CONTINUING IN THE AREA.
LONG TERM...
RAIN CHANCES REMAIN ELEVATED ON TUESDAY INCREASED MOISTURE OVER
THE AREA CONTINUES TO HANG AROUND. FINALLY...LATE IN THE DAY ON
TUESDAY...WE SHOULD START TO SEE A DECREASE IN MOISTURE AS A WAVE
DIVING SOUTH PUSHES IT THROUGH THE AREA. FROM WEDNESDAY ON...THE
REMAINDER OF THE WORK WEEK LOOKS FAIRLY DRY.
AVIATION...
MOST TERMINALS CURRENTLY VFR...WITH THE EXCEPTION OF KGPT WHICH IS
AT THE LOW END OF MVFR CEILINGS. CANNOT RULE OUT KGPT FALLING INTO
THE IFR RANGE BRIEFLY BEFORE SUNRISE. OTHER TERMINALS COULD ALSO SEE
BRIEF MVFR CEILINGS...BUT A CLOUD DECK BETWEEN FL050-080 MAY HINDER
LOWER CLOUD DEVELOPMENT. CURRENTLY NO SIGNIFICANT PRECIPITATION
THREATENING ANY OF THE TERMINALS...THERE IS A SEVERE THUNDERSTORM TO
THE WEST OF KLFT. MESOSCALE MODELING SHOWING ADDITIONAL DEVELOPMENT
TO THE NORTHEAST OF THIS THUNDERSTORM THAT COULD BEGIN TO AFFECT
KBTR AND KMCB AROUND 12Z-13Z. WILL MONITOR CONVECTIVE TRENDS FOR ANY
NEEDED CHANGES FROM CURRENT TAF PACKAGE. ANY TERMINALS DIRECTLY
AFFECTED WILL EXPECT TEMPORARY IFR CONDITIONS. MOST CONVECTION
SHOULD DIE OUT NEAR OR SHORTLY AFTER 00Z. LIKELY TO SEE A
REDEVELOPMENT OF MVFR CEILINGS BEYOND 06Z MONDAY WITH ADDITIONAL
CONVECTION EXPECTED DURING THE DAY ON MONDAY.
MARINE...
WILL CARRY EXERCISE CAUTION HEADLINES FOR WESTERN WATERS THROUGH MID-
AFTERNOON. AS COLD FRONT DRIFTS INTO THE AREA...PRESSURE GRADIENT
WILL WEAKEN...AND CONDITIONS NOT LIKELY TO MEET HEADLINE CRITERIA
UNTIL THE FRONT FINALLY PUSHES INTO THE COASTAL WATERS TUESDAY
NIGHT. LIKELY TO BE A BRIEF PERIOD OF EXERCISE CAUTION CONDITIONS
TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN AGAIN THURSDAY NIGHT
INTO FRIDAY AS A REINFORCING SHOT OF COOLER AIR REACHES THE
WATERS.
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING. RADAR SUPPORT.
MONITORING FLASH FLOODING THREAT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 67 79 62 / 70 60 60 50
BTR 82 69 81 65 / 70 50 60 50
ASD 81 70 82 66 / 60 40 50 50
MSY 81 72 83 69 / 70 40 50 50
GPT 81 71 81 67 / 50 30 50 50
PQL 81 69 81 68 / 50 30 50 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
040-046>050-056>065-071-072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.
GM...NONE.
&&Hazardous weather outlook, May 1, 10:40 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1040 AM CDT SUN MAY 1 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-020345- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1040 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MARGINAL THREAT FOR SEVERE THUNDERSTORMS TODAY. THE MAIN CONCERN WILL BE GUSTY WINDS AND HAIL POTENTIALLY AT LARGE AS 1 INCH AT TIMES. IN ADDITION...PERIODS OF HEAVY RAINFALL MAY RESULT IN FLOODING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...IS POSSIBLE TODAY. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR SOUTHWEST MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY...IN RESPONSE TO A SLOW MOVING COLD FRONT THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT ANTICIPATED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
In the hours before
Special weather statement, May 1, 9:16 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
916 AM CDT SUN MAY 1 2016
LAZ049-056-057-059-011500-
UPPER LAFOURCHE-ASSUMPTION-ASCENSION-ST. JAMES-
916 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ASSUMPTION...WESTERN ST. JAMES
AND SOUTHWESTERN ASCENSION PARISHES...
AT 915 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PIERRE PART...OR
NEAR NAPOLEONVILLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DONALDSONVILLE...NAPOLEONVILLE...BELLE RIVER...PAINCOURTVILLE...CHACKBAY...
PIERRE PART...BELLE ROSE...CONVENT AND SUPREME.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3003 9122 3006 9111 3007 9110 3013 9081
2988 9075 2986 9120 3001 9123
TIME...MOT...LOC 1415Z 258DEG 19KT 2996 9113Local storm report, May 1, 9:46 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 AM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM HAIL GONZALES 30.22N 90.92W
05/01/2016 M1.00 INCH ASCENSION LA PUBLIC
DENTS IN CAR REPORTED
&&
AKSpecial weather statement, May 1, 10:03 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1003 AM CDT SUN MAY 1 2016
LAZ039-040-049-050-056>060-071-072-011600-
LIVINGSTON-UPPER LAFOURCHE-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-WASHINGTON-ST. CHARLES-ASSUMPTION-ST. TAMMANY-ST. JOHN THE
BAPTIST-ASCENSION-ST. JAMES-
1003 AM CDT SUN MAY 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...NORTHWESTERN ST. CHARLES...SOUTHERN WASHINGTON...ST.
TAMMANY...TANGIPAHOA...EASTERN LIVINGSTON...EAST CENTRAL
ASSUMPTION...ST. JAMES...ST. JOHN THE BAPTIST AND EAST CENTRAL
ASCENSION PARISHES...
AT 1002 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR INDEPENDENCE TO 6 MILES SOUTH OF
SPRINGFIELD TO NEAR BAYOU GENEVE. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...THIBODAUX...BOGALUSA...COVINGTON...LAPLACE...HAHNVILLE...RESERVE...
PONCHATOULA...GRAMERCY...LUTCHER...ABITA SPRINGS...INDEPENDENCE...ALBANY...
MADISONVILLE...FOLSOM...SPRINGFIELD...SUN...ROBERT...BUSH AND SOUTH
VACHERIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3086 8985 3044 8981 3028 8998 3029 8998
3036 9008 3039 9020 3022 9041 3016 9043
3009 9041 3005 9028 2999 9028 2980 9048
2974 9109 2980 9109 3032 9056 3065 9059
3068 9057
TIME...MOT...LOC 1502Z 259DEG 28KT 3061 9053 3034 9051 2980 9106Special weather statement, May 1, 10:39 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT SUN MAY 1 2016
LAZ058-060-061-011615-
UPPER JEFFERSON-ST. CHARLES-ST. JOHN THE BAPTIST-
1039 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. CHARLES...ST.
JOHN THE BAPTIST AND NORTHWESTERN JEFFERSON PARISHES...
AT 1038 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RESERVE...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...HAHNVILLE...METAIRIE...WALLACE...ST. ROSE...KILLONA...
NEW SARPY...GARYVILLE...TAFT...EDGARD...DESTREHAN...NORCO...MONTZ...AMA...
RIVER RIDGE...ELMWOOD...WAGGAMAN...LULING AND NEW ORLEANS ARMSTRONG
AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3009 9067 3010 9065 3019 9064 3019 9059
3017 9057 3017 9051 3018 9047 3021 9045
3021 9041 3018 9043 3014 9043 3010 9042
3007 9039 3006 9037 3005 9026 3002 9016
2998 9015 2990 9064
TIME...MOT...LOC 1538Z 259DEG 27KT 3006 9055Special weather statement, May 1, 10:42 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CDT SUN MAY 1 2016
LAZ040-058>061-065-066-072-011645-
UPPER LAFOURCHE-SOUTHERN TANGIPAHOA-UPPER JEFFERSON-ST. CHARLES-ST.
TAMMANY-ST. JOHN THE BAPTIST-UPPER TERREBONNE-LOWER TERREBONNE-
1042 AM CDT SUN MAY 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ST. CHARLES...SOUTHWESTERN ST. TAMMANY...SOUTHEASTERN
TANGIPAHOA...CENTRAL ST. JOHN THE BAPTIST...NORTHEASTERN TERREBONNE
AND NORTHWESTERN JEFFERSON PARISHES...
AT 1041 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR KILLONA TO 10
MILES SOUTHEAST OF AMELIA. MOVEMENT WAS EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HOUMA...THIBODAUX...COVINGTON...LAPLACE...HAHNVILLE...METAIRIE...RESERVE...
AVONDALE...JEFFERSON...HARAHAN...LOCKPORT...ABITA SPRINGS...MADISONVILLE...
ST. ROSE...MATHEWS...LULING...NEW SARPY...PARADIS...RACELAND AND TAFT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2948 9112 2990 9069 2989 9066 2993 9067
3022 9044 3051 9027 3056 8979 3053 8977
3026 8995 3026 8998 3030 8999 3036 9008
3039 9020 3022 9041 3014 9043 3007 9039
3002 9012 2999 9012 2942 9069
TIME...MOT...LOC 1541Z 270DEG 13KT 3045 9024 2999 9053 2954 9100Special weather statement, May 1, 10:57 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1057 AM CDT SUN MAY 1 2016
LAZ058>062-011700-
UPPER LAFOURCHE LA-UPPER JEFFERSON LA-ST. CHARLES LA-ORLEANS LA-
ST. JOHN THE BAPTIST LA-
1057 AM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAFOURCHE...ST.
CHARLES...WEST CENTRAL ORLEANS...SOUTH CENTRAL ST. JOHN THE BAPTIST
AND NORTHWESTERN JEFFERSON PARISHES UNTIL NOON CDT...
AT 1054 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MADISONVILLE TO NEAR RACELAND. MOVEMENT
WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THOSE ATTENDING THE OUTDOOR FESTIVALS IN NEW ORLEANS ARE IN THE PATH
OF THESE STORMS AND SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER
CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2972 9074 3024 9037 3015 9043 3009 9041
3006 9037 3005 9026 3002 9015 3003 9004
3005 9003 3004 9002 3005 8998 2956 9034
2956 9039
TIME...MOT...LOC 1554Z 286DEG 12KT 3036 9019 2976 9063The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 30, 8:17 PM CDT | Special Marine Warning | LIX | 88 min | |
| May 1, 5:48 AM CDT | Special Weather Statement | LIX | Iberville | 42 min |
| May 1, 6:48 AM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 42 min |
| May 1, 7:31 AM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 44 min |
| May 1, 7:51 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 39 min |
| May 1, 8:08 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| May 1, 8:23 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint James, West Baton Rouge | 52 min |
| May 1, 9:02 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint John the Baptist, Tangipahoa | 43 min |
| May 1, 9:16 AM CDT | Special Weather Statement | LIX | Assumption, Saint James | 44 min |
| May 1, 9:22 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 38 min |
| May 1, 9:37 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 3 hr |
| May 1, 9:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 1, 10:03 AM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist, Saint Tammany, Tangipahoa | 57 min |
| May 1, 10:39 AM CDT | Special Weather Statement | LIX | Saint John the Baptist | 36 min |
| May 1, 10:42 AM CDT | Special Weather Statement | LIX | Saint Charles, Saint John the Baptist, Saint Tammany | 63 min |
| May 1, 10:43 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 1, 10:57 AM CDT | Special Weather Statement | LIX | Saint Charles | 63 min |
| May 1, 11:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 1, 11:44 AM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| May 1, 11:49 AM CDT | River Flood Warning | LIX | Saint Tammany | 43 hr |
| May 1, 1:13 PM CDT | Special Marine Warning | LIX | 92 min | |
| May 1, 1:57 PM CDT | Special Weather Statement | LIX | Jefferson | 63 min |
| May 1, 2:21 PM CDT | Special Marine Warning | LIX | 24 min | |
| May 1, 6:12 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 1, 6:54 PM CDT | Special Marine Warning | LIX | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.